zbMATH — the first resource for mathematics

Poisson-Lie group of pseudodifferential symbols. (English) Zbl 0838.58040
Summary: We introduce a Lie bialgebra structure on the central extension of the Lie algebra of differential operators (with scalar or matrix coefficients) on the line and on the circle. This defines a Poisson-Lie structure on the dual group of pseudodifferential symbols of an arbitrary real (or complex) order. We show that the usual (second) Benney, \(\text{GL}_n\)-KdV (or \(\text{GL}_n\)-Adler-Gelfand-Dickey) and KP Poisson structures are naturally realized as restrictions of this Poisson structure to submanifolds of this “universal” Poisson-Lie group. Moreover, the reduced (\(=\text{SL}_n\)) versions of these manifolds (or \(W_n\)-algebras in physical terminology) can be viewed as certain subspaces of the quotient of this Poisson-Lie group by the dressing action of the group of functions on the circle (or as a result of a Poisson reduction). Finally, we define an infinite set of commuting functions on the Poisson-Lie group that give the standard families of Hamiltonians when restricted to the submanifolds mentioned above. The Poisson structure and Hamiltonians on the whole group interpolate between the Poisson structures and Hamiltonians of Benney, KP and KdV flows. We also discuss the geometrical meaning of \(W_\infty\) as a limit of Poisson algebras \(W_\varepsilon\) as \(\varepsilon\to 0\).

58J40 Pseudodifferential and Fourier integral operators on manifolds
37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
35Q53 KdV equations (Korteweg-de Vries equations)
17B68 Virasoro and related algebras
35S05 Pseudodifferential operators as generalizations of partial differential operators
22E65 Infinite-dimensional Lie groups and their Lie algebras: general properties
Full Text: DOI arXiv
[1] Adler, M.: On a trace functional for formal pseudo-differential operators and the symplectic structure of the Korteweg-de Vries type equation. Invent. Math 50, no. 3, 219–248 (1979) · Zbl 0393.35058 · doi:10.1007/BF01410079
[2] Arnold, V.I.: Mathematical methods of classical mechanics Berlin Heidelberg, New York, Springer, 2nd ed. (1989)
[3] Bakas, I. Khesin, B. Kiritsis, E.: The logarithm of the derivative operator and higher spin algebras ofW type. Commun. Math. Phys.151, 233–243 (1993) · Zbl 0765.35049 · doi:10.1007/BF02096767
[4] Date, E. Jimbo, M. Kashiwara, M. Miwa, T.: Transformation group for soliton equations. Publ. RIMS18, 1077–1110 (1982) · Zbl 0571.35103 · doi:10.2977/prims/1195183297
[5] Dickey, L.A.: Solition equations and Hamiltonian systems. Advanced Series in Math. Physics, Vol. 12, Singapore, World Scientific, (1991) · Zbl 0753.35075
[6] Drinfeld, V.G.: Hamiltonian structures on Lie groups, Lie bialgebras and the geometric meaning of classical Yang-Baxter equations. Doklady Akademii Nauk SSSR268, no. 2, 285–287 (1983) (Russian)
[7] Drinfeld, V.G. Sokolov, V.V.: Lie algebras and equations of Korteweg-de Vries type. Current problems in mathematics (Moscow), Itogi Nauki i Tekhniki, Vol.24, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., 1984, pp. 81–180 (Russian) English transl. in J. Sov. Math. Vol.30, 1975–2036 (1985)
[8] Enriques, B. Khoroshkin, S. Radul, A. Rosly, A. Rubstov, V.: Poisson-Lie aspects of classical W-algebras. Preprint, Ecole Polytechnique, (1993)
[9] Feigin, B.L.: Lie algebras gl(\(\lambda\)) and cohomology of a Lie algebra of differential operators. Russ. Math. Surv.43, no. 2, 169–170 (1988) · Zbl 0667.17006 · doi:10.1070/RM1988v043n02ABEH001720
[10] Feigin, B.L.: Private communication
[11] Figueroa, J.M. Mas, J. Ramos, E.: A one-parameter family of Hamiltonian structures for the KP hierarchy and a continuous deformation of the nonlinearW KP algebra. Preprint, hepth/9207092, July (1992) · Zbl 0787.35088
[12] Gelfand, I.M. Dickey, L.A.: A family of Hamiltonian structures associated with nonlinear integrable differential equations. Preprint, IPM AN SSSR, Moscow, (1978)
[13] Gervais, J.-L.: Infinite family of polynomial functions of the Virasoro generators. Phys. Lett. B160, 277–278 (1985) · doi:10.1016/0370-2693(85)91326-7
[14] Kac, V.G.: Infinite-dimensional Lie algebras. Cambridge: Cambridge University Press, 1990, 3rd ed. · Zbl 0716.17022
[15] Kac, V.G. Peterson, D.H.: Spin and wedge representations of infinite-dimensional Lie algebras and groups. Proc. Nat. Ad. Sci. USA78, 3308–3312 (1981) · Zbl 0469.22016 · doi:10.1073/pnas.78.6.3308
[16] Khesin, B. Lyubashenko, V. Roger, C.: Extensions and contractions of the Lie algebra ofq-pseudodifferential operators. Preprint hep-th 9403189, March (1994)
[17] Khesin, B. Malikov, F.: Universal Drinfeld-Sokolov reduction and matrices of complex size. Preprint hep-th 9405116, May (1994), to appear in Comm. Math. Phys. · Zbl 0846.58027
[18] Khesin, B.A. Zakharevich, I.S.: Poisson Lie group of pseudodifferential symbols and fractional KP-KdV hierarchies. C. R. Acad. Sci.316, 621–626 (1993) · Zbl 0771.35056
[19] Khesin, B.A. Zakharevich, I.S.: The Gelfand-Dickey structure and an extension of the Lie algebra of pseudodifferential symbols. In preparation · Zbl 0838.58040
[20] Khovanova, T.G.: Gelfand-Dickey Lie algebras and Virasoro algebra. Funct. Anal. Appl20, no. 4, 89–90 (1986) · Zbl 0649.58034 · doi:10.1007/BF01077285
[21] Kravchenko, O.S. Khesin, B.A.: Central extension of the algebra of pseudodifferential symbols. Funct. Anal. Appl.25, no. 2, 83–85 (1991) · Zbl 0729.35154 · doi:10.1007/BF01079603
[22] Kupershmidt, B.A. Wilson, G.: Modifying Lax equations and the second Hamiltonian structure. Invent. Math.62, no. 3, 403–436 (1981) · Zbl 0464.35024 · doi:10.1007/BF01394252
[23] Lebedev, D.R. Manin, Yu.I.: Conservation laws and Lax representations of Benney’s long wave equations. Phys. Lett. A74, no. 3-4, 154–156 (1979) · doi:10.1016/0375-9601(79)90756-4
[24] Lebedev, D.R. Manin, Yu.I.: The Gelfand-Dikii Hamiltonian operator and the coadjoint representation of the Volterra group. Akademiya Nauk SSSR. Funktionalnyi Analiz i ego Prilozheniya13, no. 4, 40–46 (1979) (Russian)
[25] Lebedev, D.R. Manin, Yu.I.: Benney’s long wave equations. II. The Lax representations and conservation laws. Zapiski Nauchnykh Seminarov Leningradskogo Otdeleniya Matematicheskogo Instituta imeni V.A.: Steklova Akademii Nauk SSSR (LOMI)96, 169–178 (1980) (Russian); Boundary value problems of mathematical physics and related questions in the theory of functions, 12.
[26] Li, W.L.: 2-cocyles on the algebra of differential operators. J. of Algebra122, 64–80 (1989) · Zbl 0671.17010 · doi:10.1016/0021-8693(89)90237-8
[27] Lu, J.-H. Weinstein, A.: Poisson Lie groups, dressing transformations, and Bruhat decompositions. J. Diff. Geo.31, no. 2, 501–526 (1990) · Zbl 0673.58018
[28] Ovsienko, V.Yu. Khesin, B.A.: Korteveg-de Vries superequation as an Euler equation. Funct. Anal. Appl.21, no. 4, 329–331 (1987) · Zbl 0655.58018 · doi:10.1007/BF01077813
[29] Pope, C.N. Romans, L.J. Shen, X.:W and the Racah-Wigner algebra. Nuc. Phys.339B, 191–221 (1990) · doi:10.1016/0550-3213(90)90539-P
[30] Radul, A.O.: Central extension of Lie algebra of differential operators on a circle and w algebras. JETP Letters50, no. 8, 371–373 (1989)
[31] Radul, A.O.: The Lie algebras of differential operators, their central extensions and W-algebras. Funct. Anal. Appl.25, no. 1, 33–49 (1991) · Zbl 0809.47044 · doi:10.1007/BF01090674
[32] Roger, C.: Extensions centrales d’algébres et de groups de Lie de dimension infinie, algébre de Virasoro et génŕalization. Preprint, Institut de Mathématique, Université de Liège, Belgique, (1993)
[33] Segal, G. Wilson, G.: Loop groups and equations of KdV type. Institut des Hautes Etudes Scientifiques. Publications Mathematiques no. 61, pp. 5–65 (1985) · Zbl 0592.35112 · doi:10.1007/BF02698802
[34] Semenov-Tyan-Shanskii, M.A.: What a classicalr-matrix is Akademiya Nauk SSSR. Funktsionalnyi Analiz i ego Prilozheniya17, no. 4, 17–33 (1983) (Russian) English transl. in Funct. Anal. Appl. Vol.17, 259–272 (1983)
[35] Semenov-Tyan-Shanskii, M.A.: Dressing transformations and Poisson group actions. Kyoto University. Research Institute for Mathematical Sciences. Publications21, no. 6, 1237–1260 (1985) · Zbl 0674.58038 · doi:10.2977/prims/1195178514
[36] Semenov-Tyan-Shanskii, M.A.: Group-theoretical methods in the theory of integrable systems. Ph.D. thesis, LOMI, Leningrad, (1985)
[37] Wodzicki, M.: Cyclic homology of differential operators. Duke Math.54, no. 2, 641–647 (1987) · Zbl 0635.18010 · doi:10.1215/S0012-7094-87-05426-3
[38] Wodzicki, M.: Noncommutative residue. I. Fundamentals.K-theory, arithmetic and geometry, Lecture Notes in Math., Vol.1289, Moscow, 1984–1986, Berlin, Heidelberg, New York, Springer, pp 320–399 (1987)
[39] Zakharevich, I.: The Second Gelfand-Dickey structure as a bracket on a Poisson-Lie Grassmannian. Adv. in Sov. Math.16, part 2, 179–208 (1993) · Zbl 0799.58034
[40] Zakharevich, I.: A short report on quantization of differential operators. In preparation
[41] Dzhumadildaev, A.S.: Derivations and central extensions of the Lie algebra of formal pseudodifferential operators. St. Peter. Math. J. Vol.6, 140–158 (1994) · Zbl 0814.17020
[42] Kontsevich, M., Vishik, S.: Determinants of elliptic pseudo-differential operators. Preprint MPI/94-30 (1994), to appear in GAFA · Zbl 0920.58061
[43] Kontsevich, M., Vishik, S.: Geometry of determinants of elliptic operators. Preprint MPI/94-57 (1994) · Zbl 0920.58061
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.